Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tinnitus with ear pressure and vertigo?

Hi doc, I am 47 yrs old male, two weeks ago I got ringing noise in my head after taking an afternoon nap. I went to see an ENT doctor and he said my eardrums are clean and there is no infection. Hearing test shows I have slight difficulty picking up sound at 3000hz but I can still hear it at 30db. The doc concluded that I have noise induced hearing loss, I was told to try one month of Tebonin forte (120mg), and do a MRI if my condition doesn t improve. I visited another ENT for second opinion, he said I might have a deteriorated hearing nerve due to aging an prescribed me with Serc betahistine 24mg twice daily for a month. I have history of vertigo but it never really bothers me. Whenever I got one, I will do a rolling exercise taught by ENT and everything will be back to normal within few hours. What s the exact cause of my tinnitus? Is it related to vertigo? Can I take Tebonin and Serc at the same time? What s my chance of recovery? I am also experiencing some pressure in both ears, they seem to be quite sensitive to sounds recently. Currently I also have a very mild flu but not taking any medication. Hope to hear from you soon, thanks!
Mon, 15 Sep 2014
Report Abuse
ENT Specialist 's  Response
Yes, the hearing loss could be due to exposure to high levels of noise, especially if it occurs as part of your job, and yes it could cause a ringing sound in the ear.
Tebonin and other Gingko biloba extracts are given with a view to increasing blood flow in the ear and help to improve hearing and reduce the tinnitus, but these as well as betahistine do not really work in noise- induced hearing loss, as evident from your audiogram.
What I do think, given the spells of vertigo and now ear fullness, is that you could be having the earliest symptoms of Meniere's disease.
Get your blood pressure and sugars checked and treated if abnormal, get plenty of rest and reduce stress levels if possible, go easy on salty, fried and processed foods and continue with your exercises for vertigo.
Tebonin and betahistine may both be taken together for Meniere's disease but may cause a lot of drowsiness; the problem is usually progressive though with control of weight and blood pressure and regular medication, you should do well. It is a clinical diagnosis and though an MRI or CT scan could rule out another problem, it is only your ENT who has to tell you whether it's Meniere's or not. Good luck!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been unsteady for years had an ENG in 2007 for vertigo, showed nastagmus when supine left side down. ENT said possible labyrinthitis. Since...